| Model Number |
CLAV FRAC PLT,CENTRAL THIRD,LFT,SS |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/23/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 01/23/2024, it was reported by a sales representative via phone that a patient underwent a clavicle fracture procedure on 12/05/2023 where an ar-2652cl clavicle fracture plate, an ar-8835-14 low profile screw, (2) ar-8835-16 low profile screws, an ar-8835cl-12 kreulock compression screw, (2) ar-8835cl-14 kreulock compression screws, an ar-8835-10 low profile screw, an ar-7268 fibertape® cerclage with tigerlink, and an ar-7268t tigertape® cerclage with fiberlink were implanted.Five weeks post-op, the patient reported hearing or feeling a pop.An x-ray was taken that confirmed that the ar-2652cl plate had broken.On 01//17/2024, a revision surgery was performed where the implanted devices were removed.The revision was completed using a device from another manufacturer.
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the ar-2652cl plate was broken and scratched around the 5th screw slot and the ce mark.The second, third, fourth, and sixth slots were chipped.The width and thickness of the plate were measured and found to be within tolerance per drawing c12920 rev 1.No x-ray were provided.No information was provided on the screw insertion.The most likely cause of this condition may be the improper use by the surgeon/patient who did not follow the procedures.Per dfu-0192-eo rev 6 - g- precautions - 4.Repeated bending of the plate at the same location, or by creating excessive acute angles, may potentially lead to premature plate fatigue, failure, and or breakage in situ.5.Screws should be inserted by hand and not with powered equipment.